Texas, 2011Hail and Damaging Wind in Texas, May 22, 2011
May 22, 2011 · NWS MAF · 5 events in 3 counties and zones
A surface low was located over the Trans Pecos region during the afternoon hours on this day, with a dryline extending from the Big Bend area through the Permian Basin. Thunderstorms developed along this boundary, and quickly became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low was located over the Trans Pecos region during the afternoon hours on this day, with a dryline extending from the Big Bend area through the Permian Basin. Thunderstorms developed along this boundary, and quickly became severe. Moderate instability, low convective inhibition and sufficient deep layer shear supported large hail and damaging winds through the early evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 22, 2:59 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, May 22, 2:59 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
359 PM CDT SUN MAY 22 2011
.DISCUSSION...
ACTIVE WEATHER IS EXPECTED TO IMPACT PORTIONS OF THE PERMIAN
BASIN...TRANS PECOS...AND EASTERN BIG BEND REGIONS THIS AFTERNOON
INTO TONIGHT. MID AFTERNOON SURFACE ANALYSIS SHOWS A SURFACE LOW
DEVELOPING IN THE VICINITY OF FORT STOCKTON...WITH A SOUTHWEST TO
NORTHEAST ORIENTED DRYLINE/BOUNDARY EXTENDING FROM THE BIG BEND
REGION THROUGH THE STOCKTON PLATEAU AND THE CENTRAL PERMIAN BASIN. A
MOIST AND UNSTABLE ATMOSPHERE RESIDES ALONG AND SOUTH OF THIS
BOUNDARY...WITH TEMPERATURES IN THE 90S AND DEWPOINTS IN THE 50S AND
60S. VISIBLE SATELLITE IMAGERY SHOWS A LINE OF TOWERING CUMULUS
EXTENDING ALONG THE BOUNDARY AS OF 330 PM CDT. THUNDERSTORMS WERE
DEVELOPING JUST EAST OF OUR CWFA SOUTH OF SWEETWATER...AND
ADDITIONAL STORMS SHOULD DEVELOP THROUGH THE PERMIAN BASIN AND
STOCKTON PLATEAU/EASTERN BIG BEND INTO THE LATE AFTERNOON AND EARLY
EVENING HOURS. GIVEN INCREASING INSTABILITY ON THE ORDER OF 2000+
J/KG FOLLOWING THE PASSAGE OF THE ADVANCING BOUNDARY AND STRONG BULK
SHEAR...STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SUPERCELLS/SEVERE...WITH VERY LARGE HAIL AND DAMAGING WINDS THE
PRIMARY HAZARDS. SEVERE TSTM WATCH 329 IS IN EFFECT UNTIL 10 PM CDT
FOR MUCH OF THE PERMIAN BASIN...TRANS PECOS...AND BIG BEND REGION.
ADDITIONAL STORMS COULD DEVELOP LATE THIS EVENING AND OVERNIGHT
ACROSS THE PERMIAN BASIN/TRANS PECOS AS LOW LEVEL MOISTURE STAYS IN
PLACE...A SHORTWAVE TROUGH APPROACHES...AND A STRONG LOW LEVEL JET
DEVELOPS. WE HAVE PUSHED THE SLIGHT CHANCE OF STORMS FARTHER WEST TO
INCLUDE LOCATIONS FROM NEAR THE TX/NM LINE SOUTHWARD THROUGH THE
TRANS PECOS/STOCKTON PLATEAU AND EASTERN BIG BEND. A CHANCE OF
STORMS /30-40 PCT/ HAS BEEN INCLUDED ALONG AND EAST OF A LAMESA...
MIDLAND/ODESSA...BAKERSFIELD LINE.
FOR THE REST OF THE EXTENDED PACKAGE...DRY WESTERLY FLOW WILL RETURN
DURING THE EARLY TO MIDDLE PART OF THE WEEK. SURFACE LOW PRESSURE
WILL DEEPEN IN THE VICINITY OF THE TEXAS PANHANDLE MONDAY THROUGH
WEDNESDAY...WITH INCREASING WEST TO SOUTHWEST WINDS AND DRY AIR
SPREADING THROUGH THE FORECAST AREA EACH DAY. HIGH WINDS WILL LIKELY
RETURN TO THE GUADALUPE MTNS MONDAY AND TUESDAY...AND HAVE UPGRADED
THE HIGH WIND WATCHES TO WARNINGS BOTH DAYS. VERY WINDY CONDITIONS
MAY ALSO SPREAD ACROSS THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN
AND WESTERN PERMIAN BASIN...VAN HORN CORRIDOR AND DAVIS MOUNTAINS
TUESDAY AFTERNOON. WINDS SHOULD VEER NORTHWESTERLY WEDNESDAY IN
ADVANCE OF A COLD FRONT THAT WILL BE PUSHING INTO THE TEXAS
PANHANDLE. THIS FRONT STILL LOOKS ON TRACK TO ARRIVE INTO OUR AREA
THURSDAY MORNING...BUT WINDS SHOULD VEER EAST TO SOUTHEAST THURSDAY
AFTERNOON AS THE SURFACE RIDGE MOVES INTO NORTH TEXAS. FRIDAY AND
SATURDAY STILL LOOK TO BE HOT AS THE LOW LEVEL THERMAL RIDGE
STRENGTHENS OVER WEST TEXAS AND SOUTHEAST NEW MEXICO. MEDIUM RANGE
SOLUTIONS STILL SHOW 850 MB READINGS RANGING FROM 30-34 C BOTH
DAYS...AND HAVE NUDGED HIGHS UP NEAR OR ABOVE 100 OVER MUCH OF THE
REGION...WITH HIGHS NEAR 110 POSSIBLE ALONG THE RIO GRANDE.
&&
.FIRE WEATHER...
SOUTHWEST WINDS OF 20 TO 30 MPH WILL PERSIST IN THE GUADALUPE
MOUNTAINS INTO THIS EVENING...SO WILL CONTINUE THE RED FLAG WARNING
THERE UNTIL 8 PM MDT WHEN WIND SPEEDS SHOULD DECREASE...OR RH'S
INCREASE ABOVE 15%. A DRYLINE WILL SURGE NORTHWEST LATE THIS
AFTERNOON AND EVENING WITH SCATTERED THUNDERSTORMS EXPECTED TO
DEVELOP ALONG IT LATE THIS AFTERNOON AND EVENING. SOME OF THE
STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS...IN ADDITION TO
LOCALLY HEAVY RAINFALL. LIGHTNING INDUCED WILDFIRES COULD ALSO
OCCUR...ESPECIALLY CONSIDERING THE POTENTIAL FOR STRONG THUNDERSTORM
WIND GUSTS AND AMBIENT DRY FUELS. THESE STORMS WILL OCCUR MAINLY
EAST OF A SEMINOLE TO FORT STOCKTON TO SANDERSON LINE. RECOVERY
WILL BE GOOD TO EXCELLENT ALONG AND EAST OF THE ABOVE LINE...BUT
POOR TO THE WEST.
AN APPROACHING UPPER STORM SYSTEM WILL RESULT IN GUSTY WESTERLY
WINDS MONDAY AREAWIDE. HOT...DRY AND WINDY CONDITIONS WILL
PREVAIL...AND IT APPEARS 20 FOOT WIND SPEEDS WILL BE 20 MPH OR
GREATER OVER A GOOD DEAL OF THE FIRE WEATHER WATCH AREA...AND HIGHER
IN THE MOUNTAINS...SO WILL UPGRADE THE WATCH TO A RED FLAG WARNING
FOR MONDAY MORNING UNTIL EVENING. ALTHOUGH WINDS WILL DECREASE
MONDAY EVENING...WESTERLY WINDS WILL PERSIST OVERNIGHT AND ALLOW FOR
ONLY POOR RECOVERY MONDAY NIGHT.
POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP TUESDAY
AS STRONG MID LEVEL WINDS AT THE BASE OF A PASSING UPPER LEVEL STORM
SYSTEM RAKE THE AREA. WESTERLY WINDS OF 25 TO 35 MPH AND GUSTS NEAR
50 MPH WILL BE POSSIBLE ACROSS THE SOUTHEAST NEW MEXICO PLAINS...IF
NOT THE VAN HORN AREA AND DAVIS MOUNTAINS. WESTERLY WINDS OF 20 TO
30 MPH ARE EXPECTED OVER MUCH OF THE REST OF THE AREA...EXCEPT
IN THE GUADALUPES WHERE 40 TO 50 MPH WINDS WITH GUSTS AROUND 70 MPH
WILL BE POSSIBLE. HOT AND DRY CONDITIONS WILL STILL PERSIST...SO
WILL UPGRADE TO A RED FLAG WARNING FOR TUESDAY ALSO.
CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR AGAIN WEDNESDAY...
GENERALLY NORTH OF INTERSTATE 20 AS ANOTHER UPPER SYSTEM PASSES BY.
WILL NOT ISSUE ANY HIGHLIGHTS AT THIS TIME...BUT A WATCH COULD BE
FORTHCOMING FOR WEDNESDAY WITHIN THE NEXT DAY OR SO. A COLD FRONT
WILL COOL TEMPERATURES A LITTLE BELOW NORMAL THURSDAY BEFORE
TEMPERATURES WARM NEAR TO ABOVE NORMAL FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 64 98 60 96 / 30 10 0 0
CARLSBAD NM 58 94 57 92 / 0 0 0 0
DRYDEN TX 67 103 67 103 / 20 0 0 0
FORT STOCKTON TX 64 97 62 96 / 20 0 0 0
GUADALUPE PASS TX 61 86 59 84 / 0 0 0 0
HOBBS NM 57 96 55 91 / 10 0 0 0
MARFA TX 47 89 47 89 / 10 0 0 0
MIDLAND INTL AIRPORT TX 63 97 59 95 / 30 0 0 0
ODESSA TX 63 96 59 95 / 30 0 0 0
WINK TX 60 98 58 96 / 20 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 7 PM MDT MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 11 AM TO 7 PM MDT TUESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM
MDT/ MONDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM
MDT/ TUESDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&
67/21Hazardous weather outlook, May 22, 1:31 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT SUN MAY 22 2011
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
231 PM CDT SUN MAY 22 2011 /131 PM MDT SUN MAY 22 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON TO SANDERSON LINE.
SOME OF THESE STORMS MAY BECOME SEVERE...MAINLY OVER THE WESTERN LOW
ROLLING PLAINS...PERMIAN BASIN AND LOWER TRANS PECOS. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...HOWEVER AN
ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL
OCCUR WITH THE STRONGER STORMS TOO.
CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST IN THE GUADALUPE
MOUNTAINS THROUGH THIS AFTERNOON INTO THIS EVENING. A RED FLAG
WARNING REMAINS IS IN EFFECT UNTIL 8 PM MDT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDS WILL INCREASE ACROSS THE AREA MONDAY AS AN UPPER STORM SYSTEM
APPROACHES FROM THE WEST. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS
OVER 60 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS.
THEREFORE...A HIGH WIND WARNING IS NOW IN EFFECT FOR THE GUADALUPE
MOUNTAINS MONDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED FOR THE
GUADALUPE MOUNTAINS TUESDAY AS AN UPPER LEVEL STORM SYSTEM PASSES BY
TO THE NORTH OF THE REGION. SUSTAINED WINDS COULD RISE TO 40 TO 50
MPH WITH GUSTS AROUND 70 MPH TUESDAY AFTERNOON.
HOT...DRY AND WINDY CONDITIONS WILL OCCUR OVER SOUTHEAST NEW MEXICO
AND MOST OF WEST TEXAS MONDAY AND TUESDAY. A FIRE WEATHER WATCH IS
IN EFFECT FOR BOTH DAYS...BUT THE MOST DANGEROUS FIRE WEATHER
CONDITIONS ARE EXPECTED TUESDAY WHEN WESTERLY WINDS ARE ANTICIPATED
TO BE THE STRONGEST.
IT APPEARS CONDITIONS WILL REMAIN FAVORABLE FOR RAPID WILDFIRE
GROWTH AND SPREAD ON WEDNESDAY AS WINDY...HOT AND DRY CONDITIONS
PERSIST...ESPECIALLY NORTH OF INTERSTATE 20.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED FOR LOCATIONS ALONG AND EAST
OF A SEMINOLE TO FORT STOCKTON TO SANDERSON LINE LATE THIS
AFTERNOON AND EVENING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 22, 3:15 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
415 PM CDT SUN MAY 22 2011
TXZ075-222145-
PECOS-
415 PM CDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT DANGEROUS LIGHTNING
AFFECTING NORTH CENTRAL PECOS COUNTY UNTIL 445 PM CDT...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...
A STRONG THUNDERSTORM WAS LOCATED ALONG HIGHWAY 385...67...30 MILES
NORTHEAST OF FORT STOCKTON AT 414 PM CDT...MOVING NORTHEAST AT 20
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
Special weather statement, May 22, 3:18 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 PM CDT SUN MAY 22 2011
TXZ082-222145-
TERRELL-
418 PM CDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING SOUTHERN TERRELL COUNTY UNTIL 445 PM CDT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 15 MILES
SOUTH OF DRYDEN AT 415 PM CDT...MOVING NORTHEAST AT 20 MPH. ANOTHER
STRONG THUNDERSTORM WAS LOCATED 1 MILE SOUTH OF SANDERSON...MOVING
NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS
NEAR 50 MPH CAN BE EXPECTED.
LOCATIONS IMPACTED BY THESE THUNDERSTORMS INCLUDE RURAL AREAS SOUTH
OF U.S. HIGHWAY 90 AND SANDERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
Special weather statement, May 22, 3:40 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 PM CDT SUN MAY 22 2011
TXZ052-053-063-222215-
GLASSCOCK-HOWARD-MITCHELL-
440 PM CDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN GLASSCOCK...SOUTHEASTERN HOWARD AND SOUTHWESTERN
MITCHELL COUNTIES UNTIL 515 PM CDT...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...
A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF FORSAN ALONG HIGHWAY
87 AT 439 PM CDT...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHWESTERN TEXAS.
&&
Hail, Mitchell
- When
- May 22, 4:30 PM CST to 4:35 PM CST
- Where
- Mitchell County, 7.62 mi S of Loraine
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.310, -100.710
This report was relayed by the local radio station. Minor damage to tree limbs was also reported.
Thunderstorm Wind, Mitchell
- When
- May 22, 4:50 PM CST to 5:00 PM CST
- Where
- Mitchell County, Colorado City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- CoCoRaHS
- Coordinates
- 32.400, -100.850
Several tree limbs were snapped by strong wind gusts, in addition to an 18 wheel cattle trailer being blown over. The size of the tree limbs was unknown.
Hail, Upton
- When
- May 22, 5:02 PM CST to 5:07 PM CST
- Where
- Upton County, 0.59 mi E of Midkiff
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.630, -101.840
Hail, Pecos
- When
- May 22, 5:10 PM CST to 5:15 PM CST
- Where
- Pecos County, 1.37 mi WSW of Iraan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.910, -101.900
Hail, Pecos
- When
- May 22, 7:00 PM CST to 7:07 PM CST
- Where
- Pecos County, 1.37 mi WSW of Iraan
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.910, -101.900
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, May 22 to 23, 2011162 deaths · 1,153 injured · $2.8 billion · EF5 · 32 events
- Tornadoes and Hail in Minnesota, May 22, 20111 death · 48 injured · $167 million · EF1 · 15 events
- Tornadoes and Hail in Oklahoma, May 22, 201114 injured · $2.9 million · EF3 · 38 events
- Tornadoes and Hail in Wisconsin, May 22, 20113 injured · $21 million · EF2 · 26 events
- Tornadoes and Hail in Iowa, May 22, 2011$543,000 · EF2 · 55 events
- Tornadoes and Hail in Iowa, May 22, 20113 injured · $790,000 · EF2 · 8 events
- Tornadoes and Hail in Wisconsin, May 22, 20111 injured · $2.8 million · EF1 · 54 events
- Tornadoes and Hail in Minnesota, May 22, 20111 injured · $495,000 · EF2 · 6 events
- Tornadoes and Flash Flood in Illinois, May 22, 20111 injured · $1.0 million · EF1 · 50 events
- Rip Current in Michigan, May 22, 20111 death · 1 event
- Flash Flooding in Missouri, May 22 to 25, 2011$1.8 million · 17 events
- Tornadoes and Hail in Wisconsin, May 22, 20111 injured · $347,000 · EF0 · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315437, 315438, 315441, 315439, 315440.